Format

Send to

Choose Destination
Reumatol Clin. 2008 Dec;4(6):232-9. doi: 10.1016/S1699-258X(08)75544-X. Epub 2009 Jan 4.

[Systematic review on the safety of concomitant use of hypoglycemia-inducing drugs and non-steroidal anti-inflammatory drugs in patients with musculoskeletal pathology].

[Article in Spanish]

Author information

1
Servicio de Reumatología. Hospital Clínico San Carlos. Madrid. España.

Abstract

OBJECTIVES:

To analyze the safety of combining nonsteroidal anti-inflammatory drugs (NSAID) and hypoglycemia-inducing drugs.

METHODS:

A systematic review following a sensitive search strategy was performed. All articles published in MEDLINE (since 1961), EMBASE (since 1961), and Cochrane Library, up to December 2007, were examined.

SELECTION CRITERIA:

the population (subjects taking hypoglycemia-inducing drugs: insulin or oral antidiabetic drugs [OAD]), the intervention (concomitantly use of NSAID), and the outcomes related to safety (gastrointestinal, renal, cardiovascular toxicity) and glycemic control. Titles and abstracts of retrieved articles meeting inclusion criteria from the search were reviewed. Only randomized controlled trials (RCT), or cohort studies were included.

RESULTS:

A total of 33 studies were reviewed in detail, and 11 were finally included, 10 low quality RCT, and 1 prospective cohort study with moderate quality, which included 199 patients. All patients were diabetics; mostly young or middle aged men, on different NSAID and hypoglycemic drugs. There was no evidence of important changes in patient's glycemic controls, nor in their renal function, when combining NSAID with hypoglycemiainducing drugs. Moreover, there is no clear increase in the number of serious side effects.

CONCLUSIONS:

According to the published evidence, there are not enough arguments to contraindicate the use of NSAID with hypoglycemia-inducing drugs (insulin or OAD).

PMID:
21794540
DOI:
10.1016/S1699-258X(08)75544-X
Free full text

Supplemental Content

Full text links

Icon for Ediciones Doyma, S.L.
Loading ...
Support Center